MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: SMS SOLID SMS SOLID STEM LAT SIZE 9; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: SMS SOLID SMS SOLID STEM LAT SIZE 9; CEMENTLESS HIP STEM
Model Number 01.36.069
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 29 october 2021: lot 2101519: (b)(4) items manufactured and released on 28-may-2021.Expiration date: 2026-05-18.No anomalies found related to the problem.To date, (b)(4) item of the same lot has been sold.Clinical evaluation performed by medical affairs director.2 months after primary cementless tha the stem subsides and requires revision.According to the images supplied, a possible cause was the undersizing of the stem.We do not have enough information to understand the reasons that may have led the surgeon to undersize, if he did.The resection level chosen for this surgery was very high (most of the femoral neck was preserved), and this may lead to give a false sensation of stability even though the stem size is not yet sufficient to guarantee reliable primary stability.There is no mention of traumatic events that may have led to femoral fractures, which are not visible in the low-quality pictures supplied.The quality of the images does not allow a full evaluation of the bone quality, but it appears to be rather poor, and this may have prevented a sufficient stability by press-fit to be achieved at surgery.Visual inspection performed by r&d project manager.During the analysis some scratches were visible on the stem neck probably due to revision surgery, in any case they cannot result in stem subsidence even if present before the revision.No production defects were found, the manufacturing control measures were in compliance with the drawings.It was not possible to determine the root cause of the subject stem failure through the visual inspection.
 
Event or Problem Description
At 2 months after the primary surgery, the surgeon performed a revision due to stem subsidence and mobilization.

Brand Name
STEM: SMS SOLID SMS SOLID STEM LAT SIZE 9
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key12834860
Report Number3005180920-2021-00889
Device Sequence Number4434500
Product Code LZO
UDI-Device Identifier07630030888816
UDI-Public07630030888816
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K181693
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/18/2026
Device Model Number01.36.069
Device Catalogue Number01.36.069
Device Lot Number2101519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Initial Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic
Patient RaceWhite